MAUDE Adverse Event Report: COOK INC COOK® CERVICAL RIPENING BALLOON; PFJ, DILATOR, CERVICAL, HYGROSCOPIC-IAMINARIA

COOK INC COOK® CERVICAL RIPENING BALLOON; PFJ, DILATOR, CERVICAL, HYGROSCOPIC-IAMINARIA
Model Number N/A
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/24/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).510(k): k131206.Event is still under investigation at this time.
 
Event or Problem Description
Vagina balloon was good when injected with 20ml of saline, but after continuing to inject 10ml of saline the balloon ruptured and leaked.Updated information from the rep 28june2016: the balloon ruptured circumferentially while within the patient.The patient did not require any additional procedures nor experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Investigation - evaluation: a review of complaint history, drawings, device history record, instructions for use (ifu) was conducted during the investigation.A physical investigation was done on the returned complaint device.A visual examination noted the balloon to have a circumference split.It is feasible to suggest the balloon was over inflated initially.The device is shipped with instructions for use (ifu), which states the proper warnings, precautions, and instructions for use.A review of production and quality documentation did not observe any specific issues with current controls that may have contributed to this incident.Based on the information provided, the actual root cause is unknown and so no conclusion can be drawn.We will continue to monitor for similar complaints.Per the quality engineering risk assessment no further action is required.Per the risk assessment no further action is required.

Brand Name
COOK® CERVICAL RIPENING BALLOON
Common Device Name
PFJ, DILATOR, CERVICAL, HYGROSCOPIC-IAMINARIA
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key5802595
Report Number1820334-2016-00739
Device Sequence Number16148867
Product Code PFJ
UDI-Device Identifier00827002481497
UDI-Public(01)00827002481497(17)180417(10)5813666
Combination Product (Y/N)N
Initial Reporter CountryCN
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/27/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberJ-CRB-184000
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date06/24/2016
Device Age14 MO
Event Location Hospital
Initial Date Received by Manufacturer 06/27/2016
Supplement Date Received by Manufacturer06/22/2017
Initial Report FDA Received Date07/19/2016
Supplement Report FDA Received Date07/11/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age26 YR
Patient Weight71